Will the dark circles under my eyes get any better? Is this common? I am contemplating them taking some or all of it out.
How to Fix Dark Circles Under the Eyes After Juvederm?
Doctor Answers (2)
Dark Circles Under Eyes After Juvederm
Thank you for your important question. Unfortunately your experience is common after injection of Juvederm and other fillers under the eyes. I rarely use filler injections under the eyelids because of inconsistent results but experts who do this recommend only Restylane be used around the eye.
Dark Circles under the eyes after filler injection like Juvederm, Restylane Perlane etc are usually caused by the fact that the filler was not placed correctly or because the action of the eyelid muscle pushes the filler down out of the depression onto the upper cheek creating a shadow or depression above the displaced filler and below the eyelid. Occaisionally if filler is injected too superficially a grey discoloration can occur, called the Tyndall effect.
I ask patients with this problem to massage the filler and wait for it to dissolve in time.
Some doctors inject Hyaluronidase to dissolve the filler but I do not for fear that the enzyme will dissolve normal tissue and create a depression.
I some long lasting cases-2 yrs in which the filler has created visible lumps I have surgically removed the filler from a transconjunctival incision inside the eyelid to avoid a visible scar.
Tyndall effect after Juvederm
Dark circles under the eyes in themselves are usually caused by pigmentation and shadows. Unfortunately, there is really no great solution for under-eye pigmentation but hyaluronic acid fillers can improve the depression or shadow.
However, there can be an effect of a bluish hue or darkening with any hyaluronic acid filler called a Tyndall effect and is related to an injection that was too superficial. I have seen this occur more with Juvederm in the under eye region than with other HA products. Hyaluronidase, an enzyme that dissolves hyaluronic acid products such as Juvederm, is an effective treatment for eliminating this undesirable effect, but will also dissolve the increased volume gained from Juvederm as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.